Alert archive / Georgia / Tornado Warnings in 2022

Tornado Warning 29, NWS Jacksonville, FL

November 10, 2022Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at Nov 10, 2022, 12:24 PM EST for Camden County, Glynn County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2022, 12:24 PM EST (17:24 UTC)
Expired
Nov 10, 2022, 12:47 PM EST
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 6:02 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 682 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
682 m²/s²
0-3 km storm-relative helicity
686 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WFUS52 KJAX 101724
TORJAX
GAC039-127-101800-
/O.NEW.KJAX.TO.W.0029.221110T1724Z-221110T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1224 PM EST Thu Nov 10 2022

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northeastern Camden County in southeastern Georgia...
  Southwestern Glynn County in southeastern Georgia...

* Until 100 PM EST.
    
* At 1224 PM EST, a severe thunderstorm capable of producing a
  tornado was located near Jekyll Island, or 12 miles southeast of
  Brunswick, moving northwest at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jekyll Island around 1230 PM EST.

Other locations impacted by this tornadic thunderstorm include Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jacksonville.

&&

LAT...LON 3111 8136 3110 8137 3093 8140 3100 8162
      3107 8173 3123 8162
TIME...MOT...LOC 1724Z 116DEG 35KT 3098 8138 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

SHASHY
2 follow-up statements
219 
WWUS52 KJAX 101738
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1238 PM EST Thu Nov 10 2022

GAC039-127-101800-
/O.CON.KJAX.TO.W.0029.000000T0000Z-221110T1800Z/
Camden GA-Glynn GA-
1238 PM EST Thu Nov 10 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EST FOR
NORTHEASTERN CAMDEN AND SOUTHWESTERN GLYNN COUNTIES...
    
At 1238 PM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Waverly, or 9 miles southwest of
Brunswick, moving west at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Camden and southwestern Glynn Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3104 8152 3099 8156 3100 8162 3107 8173
      3123 8162 3109 8153
TIME...MOT...LOC 1738Z 112DEG 51KT 3105 8158 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

SHASHY
737 
WWUS52 KJAX 101747
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1247 PM EST Thu Nov 10 2022

GAC039-127-101757-
/O.CAN.KJAX.TO.W.0029.000000T0000Z-221110T1800Z/
Camden GA-Glynn GA-
1247 PM EST Thu Nov 10 2022

...THE TORNADO WARNING FOR NORTHEASTERN CAMDEN AND SOUTHWESTERN GLYNN
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EST for southeastern
Georgia.

LAT...LON 3104 8152 3099 8156 3100 8162 3107 8173
      3123 8162 3109 8153
TIME...MOT...LOC 1745Z 116DEG 35KT 3109 8168 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 11:08 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 10, 11:08 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1108 AM EST Thu Nov 10 2022

.UPDATE...

Tropical storm force winds, showers, thunderstorms, and possible
isolated tornados will continue to develop across the forecast
area today as Tropical Storm Nicole moves towards the Florida
peninsula's west coast before turning northward. Powerful winds,
storm surge flooding, and beach erosion are occuring as a result
of this storm with flooding along beaches occuring in tandem with
the high tide. Localized flooding and wind damage are possible
today through Friday, with an additional 2 to 4 inches of rainfall
possible.

&&

.PREV DISCUSSION [659 AM EST]...

.NEAR TERM...
(Through Friday)
Issued at 426 AM EST Thu Nov 10 2022

The focus this period will be on Tropical Cyclone named Nicole.

Nicole will track northwest across central FL this morning. Then
continue to track northwest toward Tallahassee this afternoon,
before turning more to the north Tonight, then northeast Friday.

As for Tornado potential, a surge of moisture and instability will
come up the right side of the storm into coastal NE FL this morning.
This is where the greatest chance for Tornadoes will be this AM. As
the storm travels to the west of the forecast area this afternoon
and evening, tornado chances will spread across the forecast area.

Coastal hazards will continue through Today, then begin to subside
Tonight. Flooding along the St Johns river will also be expected
this period.

The greatest Areal flooding potential will be focused around the
St Johns river basin, where any rainfall will enhance flooding from
surge and trapped tides. Could also see localized flooding from
rainfall in flood prone areas across region.

The swath of elevated winds will be across the area Today into
Tonight, with a decreasing trend during the overnight hours. The
strongest winds will be at the coast.

On Friday, as the storm moves quickly away to the north northeast,
the systems trailing cold front will linger over the area. While
conditions will improve rapidly across area Friday, the chance for
precipitation will linger into the early afternoon due to the
trailing front.

Temperatures this period will trend above normal.

.SHORT TERM...
(Friday night through Saturday night)
Issued at 426 AM EST Thu Nov 10 2022

A secondary cold front extending from remnants of Nicole Friday
night, will be just northwest of the area. This front is expected
to slowly move southeast across forecast area Saturday into
Saturday night, as strong high pressure builds from the northwest.
This boundary will keep clouds in the forecast this period. A dry
frontal passage is currently forecast given drier air in place,
but the chance will not be zero. A few spotty showers on this
boundary can not be ruled out.

Temperatures Friday night and Saturday will be above normal, while
Saturday night lows will be closer to seasonal averages.

.LONG TERM...
(Sunday through Wednesday)
Issued at 426 AM EST Thu Nov 10 2022

Strong high pressure will build to the north Sunday through Monday,
then more to the northeast Tuesday.

An area of low pressure is expected to track east along the Gulf
coast Tuesday, then weaken as it moves to the northeast through
Wednesday.

Dry weather is expected for Sunday and Monday, but chances will
return for Monday night and Tuesday. These chances will both be
associated with gulf low, as well as from coastal showers.

With a cool and dry flow from the north on Sunday, highs will be
below normal. Readings will be quite cool Sunday night as well, with
a little patchy frost possible inland SE GA. Temperatures will be a
little warmer on Monday, but still below seasonal averages. Near
normal readings are then expected for Monday night through
Wednesday.

.AVIATION...
[Through 12Z Friday]

IFR ceilings will be in place through the morning and into the
early afternoon as TS Nicole progresses across the Florida
peninsula. Winds will range 20-30 knots with gusts 30-40 knots
for most of the sites through the forecast period, with higher
winds at the immediate coastal sites 35-40 knots and gusts of
45-50 knots at SGJ 12-18Z with 35-40 knots and gusts up to 40-45
knots possible at SSI 14-23Z. Showers with possible thunderstorms
will pass through the forecast area today with winds, showers,
and storms becoming more diminished for southern locations as
Nicole moves northward towards the end of the forecast period.

.MARINE...
Issued at 426 AM EST Thu Nov 10 2022

Tropical Cyclone named Nicole will move northwest across FL
Today, then make a turn more toward the north Tonight and
northeast Friday. Elevated conditions associated with Nicole will
be expected through Friday night. A cold front will move southeast
across area Saturday into Saturday night, with high pressure
building to the northwest then north on Sunday. High pressure will
be to the north through Monday, then to the northeast Tuesday.

Rip Currents: High Risk through Friday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  68  75  60  77 /  90  90  60   0   0
SSI  75  70  79  64  77 /  90  60  50   0   0
JAX  76  69  81  63  80 / 100  60  40   0   0
SGJ  79  69  81  64  79 / 100  30  30   0   0
GNV  75  68  79  63  79 / 100  60  30   0   0
OCF  77  69  80  64  80 / 100  70  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...GA...AM...&&

In the hours before

Local storm report, Nov 10, 11:57 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     STORM SURGE      1 NW FERNANDINA BEACH   30.67N 81.46W
11/10/2022                   NASSAU             FL   OTHER FEDERAL

            THE NATIONAL OCEAN SERVICE TIDE STATION
            ALONG THE AMELIA RIVER IN FERNANDINA BEACH
            RECORDED A PEAK WATER LEVEL OF 3.81 FEET
            ABOVE MEAN HIGHER HIGH WATER (MHHW). MAJOR
            FLOODING BEGINS AT 3.5 FEET ABOVE MHHW. THIS
            IS THE HIGHEST WATER LEVEL SINCE HURRICANE
            MATTHEW IN OCTOBER 2016, WHEN THE WATER
            LEVEL AT THIS GAUGE PEAKED AT 4.13 FEET
            ABOVE MHHW.

&&

NELSON
Local storm report, Nov 10, 11:58 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     STORM SURGE      2 NNE JEKYLL ISLAND     31.07N 81.40W
11/10/2022                   GLYNN              GA   EMERGENCY MNGR

            BEACH CROSSOVER DESTROYED.

&&

SANDRIK
Local storm report, Nov 10, 12:02 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     STORM SURGE      2 NW MAYPORT            30.40N 81.43W
11/10/2022                   AMZ452             FL   OTHER FEDERAL

            THE NATIONAL OCEAN SERVICE TIDE STATION NEAR
            THE ENTRANCE OF THE ST. JOHNS RIVER AT
            MAYPORT RECORDED A PEAK WATER LEVEL OF 3.58
            FEET ABOVE MEAN HIGHER HIGH WATER (MHHW).
            MAJOR FLOODING BEGINS AT 3.3 FEET ABOVE
            MHHW. THIS IS HIGHER THAN THE PEAK WATER
            LEVEL OF 3.21 FEET ABOVE MHHW THAT WAS
            RECORDED DURING HURRICANE MATTHEW IN OCTOBER
            2016.

&&

NELSON
Local storm report, Nov 10, 12:05 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     STORM SURGE      2 ENE BRUNSWICK         31.16N 81.46W
11/10/2022                   GLYNN              GA   PUBLIC

            PUBLIC PICTURE OF PUBLIC WORKS EQUIPMENT
            REMOVING DEBRIS FROM FJ TORRAS CAUSEWAY.
            WATER HAS SUBSIDED FROM ROADWAY IN THAT
            LOCATION BUT DEBRIS MANAGEMENT IS ONGOING.
            DO NOT ATTEMPT TO USE THE CAUSEWAY UNTIL
            CLEARED BY LOCAL OFFICIALS.

&&

SANDRIK
Local storm report, Nov 10, 12:09 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     STORM SURGE      2 S SAINT MARYS         30.72N 81.55W
11/10/2022                   CAMDEN             GA   EMERGENCY MNGR

            STORM SURGE FLOODING IN DOWNTOWN ST MARYS
            NEAR WATERFRONT. QUOTE: FLOODING NOT AT IRMA
            LEVELS BUT CLOSE. ADDITIONAL INFO: TWO
            BRIDGES CLOSED.

&&

SANDRIK
Local storm report, Nov 10, 12:23 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1223 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     STORM SURGE      HAMMOCKS OF OAK LANDING 30.26N 81.43W
11/10/2022                   DUVAL              FL   PUBLIC

            SIGNIFICANT STORM SURGE FLOODING FROM ICWW
            WITH WATER NEAR HOMES AND IN LOW PORTIONS OF
            MARSH HAMMOCK DRIVE EAST. DEPTH IS GREATER
            THAN IAN, BUT LESS THAN IRMA. HIGH TIDE IS
            CURRENTLY ONGOING AT THIS LOCATION.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 11:49 AM ESTTornado WarningJAXCamden26 min
Nov 10, 12:36 PM ESTTornado WarningJAXCamden24 min
Nov 10, 1:01 PM ESTSpecial Weather StatementJAXCamden14 min
Nov 10, 2:24 PM ESTSpecial Weather StatementJAXAtkinson51 min
Nov 10, 4:48 PM ESTSpecial Weather StatementJAXCoffee42 min

Nearby

Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.